2 doctors weighed in:

A female friend of mine started taking a 85 mg iron supplmnt she bought from a health & nutrit store. She has spotty bleeding when she takes them. Why?

2 doctors weighed in
Dr. David Finke
Obstetrics & Gynecology

In brief: ?? no correlation

I do not think that taking an iron supplement will cause vaginal spotting--you should ask your pmd or gynecologist to see if the supplement is actually needed.
Also, depending on your friend's age, history, etc, she should be evaluated for irregular periods/bleeding.

In brief: ?? no correlation

I do not think that taking an iron supplement will cause vaginal spotting--you should ask your pmd or gynecologist to see if the supplement is actually needed.
Also, depending on your friend's age, history, etc, she should be evaluated for irregular periods/bleeding.
Dr. David Finke
Dr. David Finke
Thank
Dr. Ron Eaker
Obstetrics & Gynecology

In brief: Not related

Vaginal bleeding secondary to iron consumption doesn't occur. Some women can have a change in their stool from iron, and iron can upset the GI tract, but it won't cause women to bleed vaginally.
I suspect there is other reasons than taking the iron.

In brief: Not related

Vaginal bleeding secondary to iron consumption doesn't occur. Some women can have a change in their stool from iron, and iron can upset the GI tract, but it won't cause women to bleed vaginally.
I suspect there is other reasons than taking the iron.
Dr. Ron Eaker
Dr. Ron Eaker
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors